• Users Online: 214
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 24  |  Issue : 1  |  Page : 59-61

Uncommon presentation of lichen planopilaris during paclitaxel chemotherapy: Case report


1 Department of Dermatology, University of Utah, Salt-Lake City, Utah, USA
2 Department of Dermatology, St. Joseph Mercy Hospital Ann Arbor, Michigan, USA
3 Department of Dermatopathology, St. Joseph Mercy Hospital Ann Arbor, Michigan, USA

Correspondence Address:
Dr. Nwanneka M Okwundu
Hackensack Meridian Health-Palisades Medical Center, 7600 River Road, North Bergen, NJ 07047
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jdds.jdds_44_19

Get Permissions

Lichen planopilaris (LPP) is an uncommon scalp disorder of unknown etiology and prevalence. It may be an autoimmune process triggered by unknown genetic and/or environmental factors that attack hair follicles of the scalp. LPP can present in association with various autoimmune diseases and immunomodulatory therapies. We present an atypical case of LPP occurring during the treatment of breast cancer with paclitaxel, after complete resolution of alopecia areata and anagen effluvium. Shortly after initiation of the paclitaxel therapy, the patient experienced a pruritic acneiform facial eruption and hair loss that was localized to her frontal scalp with complete loss of eyebrows and significant loss of her eyelashes. The lesions were biopsied revealing LPP. LPP should be considered among other causes of alopecia in patients treated with paclitaxel.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed789    
    Printed42    
    Emailed1    
    PDF Downloaded89    
    Comments [Add]    

Recommend this journal